Hail, Grady
- When
- August 11, 3:25 PM CST
- Where
- Grady County, Rush Spgs
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.783, -97.950
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 11, 1:53 PM CST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OKLAHOMA 253 PM CDT MON AUG 11 2003 VERY COMPLEX PATTERN CURRENTLY EVOLVING OVER THE AREA THIS AFTERNOON. MID/UPPER LEVEL MCV NOW FORMING OVER SW ARKANSAS AS 70 KNOT PLUS UPPER JET INFLUENCES THE AREA. ANOTHER LARGER AREA OF CYCLONIC VORTICITY APPEARS TO BE DEVELOPING OVER WEST CENTRAL MISSOURI THAT WILL MOVE THROUGH EASTERN OKLAHOMA THIS EVENING AND OVERNIGHT. MOIST AND WEAKLY CAPPED AIRMASS OVER THE AREA HAS ALLOWED CU TO FORM QUICKLY WITH SEVERAL AREAS OF ENHANCED DEVELOPMENT CURRENTLY BEING MONITORED FOR FURTHER PROGRESS. LATEST ANALYSIS SHOWS A LOWER LEVEL CONVERGENCE ZONE EXTENDING FROM SOUTHEAST OKLAHOMA...NORTHWARD TO ABOUT INTERSTATE 40...THEN SOUTHWESTWARD INTO OUR WEST TEXAS COUNTIES. ANOTHER CONVERGENCE ZONE EXTENDS NORTHWARD FROM THE OKC METRO AREA TO ABOUT CENTRAL KANSAS ALONG A DIFFERENTIAL HEATING ZONE. ENHANCED CU ARE ALSO FORMING OVER NORTHWEST OKLAHOMA IN WHAT APPEARS TO BE LIFT ASSOCIATED WITH UPPER JET STREAK. WEAKNESS OF THESE BOUNDARIES SUGGESTS THAT WIDESPREAD COVERAGE OF THUNDERSTORMS IS UNLIKELY...HOWEVER IF A FEW STORMS CAN DEVELOP NEAR EACH OTHER...BOUNDARY INTERACTIONS AND THE MAGNITUDE OF VERTICAL WIND HEAR...SHOULD SUPPORT ORGANIZED DEVELOPMENT FOR SEVERAL HOURS. POSITION OF THE UPPER JET AND THE GREATEST WEAKNESS IN THE CAPPING INVERSION SUPPORT SLIGHTLY HIGHER CHANCES OF RAIN TONIGHT FOR THE EASTERN HALF OF THE AREA...HOWEVER ALL AREAS WILL HAVE POPS. GFS STILL DISPLAYS ANOMALOUS MID AND UPPER LEVEL FLOW COMPARED WITH THE OTHER SHORT RANGE AND MEDIUM RANGE MODELS. HAVE ATTEMPTED TO MAINTAIN CONTINUITY WITH THE PREVIOUS PACKAGE GIVEN THE DEGREE OF UNCERTAINTY BUT HAVE ALSO INCORPORATED A CONSENSUS OF THE LATEST MODEL RUNS...WHICH ANTICIPATE THE CYCLONIC CIRCULATION MIGRATING SOUTHWESTWARD TONIGHT AND TUESDAY BEFORE PIVOTING WEST OF THE AREA BY MID OR LATE WEEK. EAST TO SOUTHEASTERLY LOW/MID LEVEL FLOW WILL SUPPORT COOLER CONDITIONS THAN WHAT HAVE BEEN CONSISTENTLY EXPERIENCED FOR SOME TIME...WHILE KEEPING IT RELATIVELY MOIST. THE ONLY SIGNIFICANT CHANGES MADE IN THIS PACKAGE WERE TO ELIMINATE POPS FROM SMALL PARTS OF THE AREA OVER THE NEXT FEW DAYS WHOSE PROXIMITY FROM FORECAST POSITION OF MID/UPPER LOW MAY BE GREATEST. OTHERWISE BELIEVE A BROADBRUSH APPROACH IN NECESSARY TO COVER MODEL AND FORECAST UNCERTAINTY. THIS MEANT ADDING SMALL POPS TO PARTS OF THE AREA FOR NEXT SATURDAY AS WELL. OKC 66 85 66 86 / 30 20 20 20 HBR 65 85 62 86 / 20 20 20 20 SPS 68 87 67 87 / 20 20 20 20 GAG 59 84 58 85 / 20 5 5 5 PNC 65 85 65 86 / 30 20 5 5 DUA 68 87 67 87 / 30 30 30 30 .OUN... OK...NONE. TX...NONE. JAMES
OKZ004>048-050>052-TXZ083>090-121200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT MON AUG 11 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF CENTRAL
AND EASTERN OKLAHOMA...AND PARTS OF NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS EAST OF A LINE FROM SEYMOUR...TO LAWTON...TO
KINGFISHER...TO MEDFORD.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE AFTER 4
PM...AND CONTINUING OVERNIGHT.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
SLIGHT RISK AREA SHOULD PLAN FOR POSSIBLE SEVERE WEATHER OPERATIONS
LATE THIS AFTERNOON INTO TONIGHT.
DISCUSSION...
STRONG SURFACE HEATING WAS OCCURRING OVER MUCH OF THE SOUTHERN
PLAINS AT MIDDAY...WHICH WILL RESULT IN MODERATE INSTABILITY BY LATE
AFTERNOON WITH CAPE VALUES EXPECTED TO BE BETWEEN 1000 AND 2000. MID
LEVELS WILL REMAIN RELATIVELY COOL...WHICH WILL NOT ONLY CONTRIBUTE
TO THE AVAILABLE INSTABILITY BUT ALSO WILL RESULT IN LITTLE OR NO
CAP OVER MUCH OF THE AREA. SURFACE FEATURES ARE WEAK ACROSS THE
AREA...BUT THERE ARE SEVERAL AREAS OF WEAK CONVERGENCE THAT WILL
LIKELY CREATE ENOUGH UPWARD FORCING TO INITIATE THUNDERSTORMS BY MID
TO LATE AFTERNOON IN THE UNSTABLE AND WEAKLY-CAPPED ENVIRONMENT.
ALTHOUGH THE LOW LEVEL FLOW WILL REMAIN RATHER WEAK...WINDS AT MID
AND UPPER LEVELS ARE QUITE STRONG FOR THIS TIME OF YEAR. AN UPPER
LEVEL NORTHERLY JET STREAM OVER THE CENTRAL AND SOUTHERN PLAINS IS
EXPECTED TO REMAIN AT AROUND 70 TO 80 MPH THROUGH THIS EVENING...
RESULTING IN UNSEASONABLY STRONG VERTICAL WIND SHEAR OVER MUCH OF
THE AREA. WEAK DISTURBANCES EMBEDDED IN THIS NORTHERLY FLOW ALOFT
ALSO MAY CONTRIBUTE TO LIFTING AND SUBSEQUENT THUNDERSTORM
DEVELOPMENT THIS EVENING AND OVERNIGHT.
AS OF MIDDAY...IT IS DIFFICULT TO DETERMINE THE MOST LIKELY AREAS
FOR STORM INITIATION LATER TODAY. BUT THE COMBINATION OF INSTABILITY
AND VERTICAL SHEAR SUGGESTS THAT SEVERE THUNDERSTORMS WILL BE MORE
PROBABLE OVER THE EASTERN TWO THIRDS OF OKLAHOMA...AND SOUTHWARD
INTO ADJACENT PARTS OF NORTH TEXAS...LATE THIS AFTERNOON THROUGH
LATE EVENING. WEAK LOW LEVEL WINDS WILL MINIMIZE THE RISK OF
TORNADOES...LEAVING LARGE HAIL AND DAMAGING STRAIGHT-LINE
THUNDERSTORM WINDS AS THE PRIMARY CONCERNS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY AUG 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
NO OTHER HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS
THROUGH FRIDAY AS AN UPPER LEVEL STORM SYSTEM MOVES SLOWLY WEST INTO
THE SOUTHERN PLAINS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.
24The Norman radar (KTLX), 86 km away, was scanning. The volume nearest the first event began at 21:22 UTC.
3 hail. Local standard time, as filed.
Hail was reported covering the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2003Every state in 2003This day in weather historyWarnings in Oklahoma, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334967, 5334968, 5334969.